Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jan 28, 2006, 3:04 PM CST for Jefferson County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 28, 2006, 3:04 PM CST (21:04 UTC)
- Expired
- Jan 28, 2006, 3:46 PM CST
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 3:21 PM CST | HAIL 1 | 4 Sw Fairbury, NE | DIME TO QUARTER SIZE HAIL COVERED ROAD |
| Jan 28, 3:33 PM CST | HAIL 0.88 | 5 S Fairbury, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 282104 SVROAX NEC095-282145- /O.NEW.KOAX.SV.W.0002.060128T2104Z-060128T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 304 PM CST SAT JAN 28 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA * UNTIL 345 PM CST * AT 301 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF FAIRBURY...OR ABOUT 33 MILES SOUTHWEST OF BEATRICE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FAIRBURY PLYMOUTH IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4000 9744 3993 9723 4033 9691 4035 9724 $$ DEE
2 follow-up statements
000 WWUS53 KOAX 282125 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 324 PM CST SAT JAN 28 2006 NEC095-282145- /O.CON.KOAX.SV.W.0002.000000T0000Z-060128T2145Z/ JEFFERSON NE- 324 PM CST SAT JAN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR JEFFERSON COUNTY... AT 321 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FAIRBURY...OR ABOUT 27 MILES WEST OF BEATRICE...MOVING NORTHEAST AT 25 MPH. AT 321 PM CST...THE PUBLIC REPORTED QUARTER SIZE HAIL 4 MILES SW OF FAIRBURY. THE SEVERE THUNDERSTORM WILL BE NEAR... JANSEN THIS STORM MAY PRODUCE HAIL 3/4 INCH IN DIAMETER OR LARGER. SEEK A STURDY SHELTER IMMEDIATELY. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4000 9744 3993 9723 4033 9691 4035 9724 $$ DEE
000 WWUS53 KOAX 282146 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 346 PM CST SAT JAN 28 2006 NEC095-282153- /O.CAN.KOAX.SV.W.0002.000000T0000Z-060128T2145Z/ JEFFERSON NE- 343 PM CST SAT JAN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS CANCELLED... THIS STORM HAS DECREASED IN STRENGTH...AND THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. HOWEVER...SMALL HAIL WILL STILL BE POSSIBLE AS LONG AS THUNDERSTORMS REMAIN IN THE AREA. MONITOR NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 4000 9744 3993 9723 4033 9691 4035 9724 $$ DEE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 28, 1:20 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 28, 1:20 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 120 PM CST SAT JAN 28 2006 .SHORT TERM... INITIAL SHORT TERM CONCERNS WILL BE ONGOING SHOWERS AND THUNDERSTORMS THE SPRINKLES/SLIGHT CHC SHOWER SUN AFT AND ERLY SUN EVE. THE H30 JET STRETCHED ACRS MEXICO INTO TX AND THE CNTRL PLNS TO IA AND ANOTHER SEGMENT N OF THE GRTLKS. STRONG UPR LEVEL DIVERGENCE WAS NOTED FM THE DAKOTAS INTO WRN NEB AND ANOTHER AREA FM SE NEB ACRS MO...WITH THE ENHANCED LIFT AND ELEVATED INSTABILITY AIDING IN TSRA EARLIER TODAY. AS A COUPLE OF 100KT JET SEGMENTS OVR KS AND TX LIFT NORTHEAST...EXPECT SOME UPR LEVEL DIV OVR ERN NEB...WITH A BETTER AREA OVR MO BY 00Z. THE LATEST RUC H50 ANALYSIS HAD THE SHORTWAVE ENERGY AT THE BASE OF THE TROF OVR THE TX PANHANDLE AT MID DAY ALONG. 80DM HEIGHT FALLS WERE NOTED THIS AREA THIS MORNING. OF NOTE AT H7 THIS MORNING WAS THAT THE LOW WAS CLOSED OFF AROUND GOODLAND AND STEEP LAPSE RATE WERE FOUND ACRS MUCH OF THE REGION. THE H85 LOW WAS CLOSED OFF JUST TO THE SE OF THE H7 LOW WITH A LARGE AREA OF +8 DEG C DEWPOINTS ACRS KS AND OK. ON THE AM PRECIPITABLE WATER CHARTS...OAX HAD 225% OF NORMAL AND TOP CAME IN WITH 322% OF NORMAL PW FOR THIS TIME OF YEAR. THE LATEST SFC ANALYSIS HAD SFC LOW PRES OVR NCNTRL KS WITH A WRMFNT INTO SE NEB AND CNTRL IA. SFC TEMPS WERE IN THE UPR 40S WITH CLOSE DEWPOINTS. NW OF THE WRMFNT...DENSE FOG WAS REPORTED AT ALBION INTO THE REST OF CNTRL NEB. THE RECENT SHRA/TSRA HAVE BEEN BEST ALONG AND NORTH OF THE WRMFNT FM NR FRIEND AND SEWARD TO WAHOO. OTHER STORMS HAVE BEEN FIRING TO THE SE ON A MORE SCT BASIS SE OF THE FNT AS IT APPEARS TO BE INGESTING WARMER UNSTABLE AIR FM THE S. STRONGEST STORM WAS NR THE INTERSECTION OF THESE LINES...LIKELY NR THE TRIPLE PT. BASED ON INTENSITY AND LOW FREEZING LEVEL...SOME SMALL HAIL POSSIBLE WITH THE STRONGEST STORMS. WILL CONTINUE TO MONITOR SHORT TERM TRENDS BEFORE SENDING OUT THE AFTERNOON FORECAST. USING A BLEND OF THE GFS/NAM LEANING MORE WITH THE GFS...LOW PRES WEST OF MANHATTEN IS FORECAST TO CONTINUE E WITH A BROAD AREA OF LOW PRES FM SE NEB INTO NE KS... ACRS TO SE IA AND ERN MO BY 06Z...WINDING UP TO A 992MB LOW OVR ERN IL. MAINTAINED SOME LIKELY POPS OMAHA TO TEKAMAH EASTWARD...THEN TAPERED TO DRY FOR THE WRN QUARTER OF THE FORECAST AREA. THE TROF IS STILL MOVING OUT OF OUR WRN IA COUNTIES AT MIDNIGHT...SO LEFT A SLIGHT CHANCE OF LIGHT RAIN THERE. LOWS TONIGHT WITH NW WINDS IN THE UPR 20S NW CWA TO MID 30S SE CWA. GFS/NAM ARE SIMILAR WITH THE NEXT SHORTWAVE TROF COMING IN BEHIND THE CURRENT TROF IN NW FLOW SUN AFTERNOON. HOWEVER...THE NAM REMAINS DRY WHILE THE GFS HAS SOME QPF. WITH SOME SUNSHINE AHEAD OF THE THICKENING CLOUDS AND CONVECTIVE TEMPS IN THE 40S AND STEEP LAPSE RATES...LEFT IN A SLIGHT CHC FOR A SHOWER SUNDAY AFTERNOON AND A SLIGHT CHANCE FOR A MIX EARLY EVENING. RAISED TEMPS A FEW DEGREES...BUT STILL HAVE HIGHS IN THE 40S. LOWS MONDAY MORNING SHOULD SETTLE BACK INTO THE 20S. MONDAY AND TUESDAY...SOUTH FLOW RETURNS AHEAD OF THE NEXT FRONTAL PASSAGE TUES. HIGHS IN THE 40S MON AND 40S AND 50S TUES. LEFT THE FCST DRY WITH THE FNT FOR NOW. .LONG TERM... WEDNESDAY THROUGH SATURDAY...MODELS CONTINUE TO SHOW SUBSTANTIAL DIFFERENCES IN STRENGTH AND TIMING OF VARIOUS WAVES MOVING THROUGH FAST WESTERLY FLOW FROM OFF THE PACIFIC. THE FIRST OF THESE LOOKS LIKE IT WILL MOVE MAINLY SOUTH OF OUR AREA ON WED...WITH ANOTHER WAVE ARRIVING IN ONE MODEL OR ANOTHER ON A NEARLY DAILY BASIS AFTER THAT. SO FAR...NOTHING APPEARS TO BE VERY WELL DEFINED NEAR OUR LATITUDE. WILL CONTINUE TO OPT FOR A DRY FORECAST WITH ABOVE NORMAL TEMPS AND NOT MUCH DAY TO DAY TREND UNTIL SATURDAY. FRONTS...CLOUDS AND WINDS WILL BE VERY DIFFICULT TO TIME IN THIS REGIME. WENT FOR A BROAD CONSISTENCY WITH PREVIOUS FORECAST AND NEW GUIDANCE. THE ONLY LONG RANGE TREND WORTH OF NOTE IS A GRADUAL BUCKLING OF ZONAL FLOW AS GULF OF AK LOW GRADUALLY RETROGRESSES AND AN UPPER RIDGE GRADUALLY SHARPENS IN THE WESTERN U.S. THIS SHOULD PUT US IN NW FLOW ALOFT AND SOMEWHAT COOLER TEMPS BY THE END OF THE FORECAST PERIOD. MAJOR COOLING WITH ARCTIC INCURSIONS WILL LIKELY WAIT SOMEWHAT BEYOND 7 DAYS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY/POLLACK
Hazardous weather outlook, Jan 28, 4:00 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 AM CST SAT JAN 28 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-290000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 400 AM CST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE CENTRAL PLAINS TODAY. UNSTABLE AIR HAS BEEN PULLED NORTHWARD INTO NEBRASKA AND IOWA AHEAD OF THIS SYSTEM...BRINGING THE POTENTIAL FOR SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD RELAY ANY REPORTS OF HAIL THAT OCCURS TODAY... ESPECIALLY IF IT IS HALF AN INCH IN DIAMETER OR LARGER. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:11 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 32 min |
| Jan 28, 4:05 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.